MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE IV CATHETER 20GA 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE IV CATHETER 20GA 1.16IN; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte iv catheter 20ga 1.16in separated after placement and had flashback.The following information was provided by the initial reporter: "after the device has been placed, there was not blood reflux.Removing the device they saw there was the distal part of the catheter missing (0,5 cm) and the catheter was damaged.The missing part has been detected by echography in the soft tissue.Patient has a surgical consultation but it was decided not to remove the broken part because it is inert in the soft tissue.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/14/2020.H.6.Investigation: one representative sample was received by our quality team for evaluation.The sample was subjected to visual inspection and flashback testing.No abnormality was observed; therefore, the incident could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Due to no abnormality observed during investigation, a root cause could not be determined.
 
Event or Problem Description
It was reported that bd insyte¿ iv catheter 20ga 1.16in separated after placement and had flashback.The following information was provided by the initial reporter: "after the device has been placed, there was not blood reflux.Removing the device they saw there was the distal part of the catheter missing (0,5 cm) and the catheter was damaged.The missing part has been detected by echography in the soft tissue.Patient has a surgical consultation but it was decided not to remove the broken part because it is inert in the soft tissue.".

Brand Name
BD INSYTE IV CATHETER 20GA 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key9930574
Report Number9610048-2020-00053
Device Sequence Number19537373
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public30382903812340
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number381234
Device Catalogue Number381234
Device Lot Number9024654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;